Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 12, 2014, 5:13 PM EDT for 4 counties in North Carolina. It was in force for 62 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2014, 5:13 PM EDT (21:13 UTC)
- Expired
- Mar 12, 2014, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Davidson County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 5:19 PM EDT | TSTM WND DMG | 5 Wnw High Point, NC | TREE DOWN ON CURRY RD |
| Mar 12, 5:23 PM EDT | TSTM WND DMG | Thomasville, NC | A COUPLE OF TREES BLOWN DOWN. TIME ESTIMATED. |
| Mar 12, 5:26 PM EDT | TSTM WND DMG | 2 Nw Greensboro, NC | EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND SCATTERED POWER OUTAGES FROM I-40 NORTH TO PIGSAH CHURCH RD |
| Mar 12, 5:26 PM EDT | TSTM WND DMG | 3 Nnw Greensboro, NC | TREES AND POWER LINES DOWN ON WESTRIDGE RD AND BRYAN BLVD |
| Mar 12, 5:26 PM EDT | TSTM WND GST 61 | Piedmont Triad Apt, NC | 61 MPH WIND GUST REPORTED AT GSO AIRPORT. |
| Mar 12, 5:33 PM EDT | TSTM WND DMG | Greensboro, NC | REPORTS OF AT LEAST SCATTERED TREES AND POWER LINES DOWN ESPECIALLY OVER THE NORTH SIDE OF THE CITY. |
| Mar 12, 5:35 PM EDT | HAIL 0.75 | 1 E Jamestown, NC | |
| Mar 12, 5:40 PM EDT | TSTM WND DMG | 6 W Linwood, NC | WIRES DOWN ON SOWERS RD |
| Mar 12, 5:47 PM EDT | TSTM WND DMG | 1 Nw Archdale, NC | POWER LINES BLOWN DOWN. TIME ESTIMATED. |
| Mar 12, 5:53 PM EDT | TSTM WND GST 51 | Burlington Apt, NC | 45 KNOT GUST REPORTED AT BURLINGTON AIRPORT |
| Mar 12, 6:16 PM EDT | TSTM WND DMG | 4 E Ulah, NC | TREE BLOWN DOWN ALONG ZOO PARKWAY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 4:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS52 KRAH 122113
SVRRAH
NCC001-057-081-151-122215-
/O.NEW.KRAH.SV.W.0025.140312T2113Z-140312T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT WED MAR 12 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 512 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF BELEWS CREEK TO 30 MILES WEST OF LINWOOD...AND MOVING
EAST AT 45 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING SCATTERED WIND DAMAGE
IN FORSYTH COUNTY.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...OAK RIDGE...
GREEN LEVEL...SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...
MCLEANSVILLE...WOODLAWN...ELON COLLEGE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3584 8040 3587 8039 3589 8042 3589 8037
3592 8037 3600 8027 3600 8021 3603 8019
3601 8004 3626 8003 3624 7926 3585 7927
3584 7954 3554 7971 3553 8020 3559 8021
3568 8033 3572 8033 3574 8046 3584 8049
TIME...MOT...LOC 2112Z 272DEG 41KT 3641 7992 3571 8085
$$
VINCENT4 follow-up statements
437
WWUS52 KRAH 122131
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT WED MAR 12 2014
NCC001-057-081-151-122215-
/O.CON.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
531 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR GUILFORD...RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES...
AT 528 PM EDT...DOPPLER RADAR...TRAINED SPOTTERS AND NATIONAL
WEATHER SERVICE OBSERVATION SITES INDICATED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 55 TO 65 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
ALTAMAHAW TO LINWOOD...MOVING EAST AT 45 MPH.
THE PIEDMONT TRIAD INTERNATIONAL AIRPORT REPORTED A WIND GUST OF 61
MPH WITH THIS LINE OF STORMS AT 521 PM EDT.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...OAK RIDGE...
GREEN LEVEL...SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...
MCLEANSVILLE...WOODLAWN...ELON COLLEGE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING SCATTERED TO WIDESPREAD
WIND DAMAGE. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3584 8040 3587 8039 3589 8042 3589 8037
3592 8037 3600 8027 3600 8021 3603 8019
3601 8004 3626 8003 3624 7926 3585 7927
3584 7954 3554 7971 3553 8020 3559 8021
3568 8033 3572 8033 3574 8046 3584 8049
TIME...MOT...LOC 2128Z 268DEG 40KT 3644 7937 3574 8031
$$
VINCENT466
WWUS52 KRAH 122144
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED MAR 12 2014
NCC001-057-081-151-122215-
/O.CON.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
544 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR GUILFORD...RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES...
AT 541 PM EDT...DOPPLER RADAR...TRAINED SPOTTERS AND NATIONAL
WEATHER SERVICE OBSERVATION SITES INDICATED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 55 TO 65 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF
ROXBORO TO 13 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT 45 MPH.
ENHANCED WIND DAMAGE WITH WIND GUSTS UP TO 70 MPH WILL BE POSSIBLE
WITH THE STRONGEST PORTION OF THIS LINE OF STORMS ALONG AND NORTH OF
INTERSTATE 40 IN LOCATIONS SUCH AS ALTAMAHAW...BURLINGTON...AND
UNION RIDGE.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...OAK RIDGE...
GREEN LEVEL...SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...
MCLEANSVILLE...WOODLAWN...ELON COLLEGE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3584 8040 3587 8039 3589 8042 3589 8037
3592 8037 3595 8029 3602 8014 3603 8019
3601 8004 3626 8003 3624 7926 3585 7927
3584 7954 3554 7971 3553 8020 3559 8021
3568 8033 3572 8033 3574 8046 3584 8049
TIME...MOT...LOC 2141Z 266DEG 40KT 3636 7923 3570 8006
$$
VINCENT256
WWUS52 KRAH 122203
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT WED MAR 12 2014
NCC001-057-081-151-122215-
/O.CON.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
603 PM EDT WED MAR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN GUILFORD...RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES...
AT 601 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 55 TO 65
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF ELDORADO TO ROXBORO...MOVING EAST AT 40 TO 50 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...LEXINGTON...
GRAHAM...RANDLEMAN...LINWOOD...THOMASVILLE...MEBANE...GREEN LEVEL...
SEDALIA...WHITSETT...SEAGROVE...ALTAMAHAW-OSSIPEE...MCLEANSVILLE...
WOODLAWN...ELON COLLEGE...ARCHDALE AND TRINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3579 8026 3584 8018 3591 8007 3594 7998
3611 7970 3625 7951 3624 7926 3585 7927
3584 7954 3554 7971 3553 8020 3559 8021
3568 8033 3572 8033 3577 8031
TIME...MOT...LOC 2201Z 267DEG 34KT 3631 7915 3553 7993
$$
VINCENT571
WWUS52 KRAH 122223
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT WED MAR 12 2014
NCC001-057-081-151-122230-
/O.EXP.KRAH.SV.W.0025.000000T0000Z-140312T2215Z/
GUILFORD NC-RANDOLPH NC-ALAMANCE NC-DAVIDSON NC-
623 PM EDT WED MAR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GUILFORD...
RANDOLPH...ALAMANCE AND DAVIDSON COUNTIES HAS EXPIRED...
ALTHOUGH THE SEVERE THUNDERSTORM IN EFFECT UNTIL 615 PM EDT HAS
SINCE EXPIRED...A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR PORTIONS OF RANDOLPH COUNTY UNTIL 645 PM.
LAT...LON 3579 8026 3584 8018 3591 8007 3594 7998
3611 7970 3625 7951 3624 7926 3585 7927
3584 7954 3554 7971 3553 8020 3559 8021
3568 8033 3572 8033 3577 8031
TIME...MOT...LOC 2216Z 272DEG 41KT 3631 7915 3553 7993
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:20 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 12, 3:20 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT WED MAR 12 2014 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS CENTRAL NC THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 PM WEDNESDAY... A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL NC THROUGH MIDNIGHT ... A STRONG COLD FRONT ATTENDANT TO A DEEP 987MB LOW OVER WESTERN PA IS CURRENTLY CROSSING THE MOUNTAINS...WITH A VERY THIN LINE OF CONVECTION EXTENDING ALONG THE FRONT INTO FAR SOUTHWESTERN NC. SPC MESOANALYSIS SHOWS AROUND 200-250 J/KG OF SBCAPE BUT WITH ABOUT 100 J/KG OF LINGERING CINH. A NARROW CORRIDOR OF CLEARING IMMEDIATELY AHEAD OF THE FRONT WILL HELP TO ERODE THE CINH...SO WE STILL EXPECT A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO CROSS THE AREA BETWEEN 4PM AND 11PM. ANY THUNDERSTORMS SHOULD BE CONFINED TO NEAR THE NC/VA BORDER WHERE MOISTURE AND INSTABILITY EXTENDED A LITTLE DEEPER VERTICALLY. THE MAIN CONCERN WITH THE LINE WILL BE DAMAGING WIND...EITHER WITHIN CONVECTION OF IN ITS WAKE AS INTENSE PRESSURE RISES FILL IN BEHIND THE COLD FRONT. AHEAD OF THE FRONT...CLOUDS HAVE HELPED TO LIMIT WIND GUSTS TO 30-35MPH AT BEST...BUT UPSTREAM OBS STILL SUGGEST 40-45MPH WINDS WILL BE POSSIBLE THIS EVENING AS THE FRONT SWEEPS ACROSS THE AREA. AFTER MIDNIGHT..WINDS WILL BEGIN TO SLOWLY WEAKEN...THOUGH GUSTS TO 25MPH WILL STILL BE POSSIBLE WELL ON INTO THURSDAY MORNING. MOST ALL GUIDANCE CAME IN A COUPLE DEGREES WARMER WITH OVERNIGHT LOWS...AND ITS POSSIBLE THAT THE COLDEST AIR MAY BE INITIALLY BLOCKED BY THE MOUNTAINS. WILL NUDGE LOWS UP A DEGREE OR TWO...28-35 WEST TO EAST. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 200 PM WEDNESDAY... FOR THU/THU NIGHT: PRIMARY CONCERNS REMAIN THE RISK OF ADVERSE FIRE WEATHER CONDITIONS THU AND SHARPLY COLDER TEMPS THU NIGHT. THE MID LEVEL TROUGH AXIS IS EXPECTED TO SHIFT OFF THE COAST THU MORNING... PROPELLED BY A STRONG VORTICITY MAX WHICH DIVES ACROSS SW NC AND SC DURING THE DAY. THE COLD FRONT WILL HAVE MOVED WELL OFF THE COAST BUT THE PRESSURE GRADIENT BETWEEN THE INTENSE SURFACE LOW OVER NOVA SCOTIA AND THE INCOMING HIGH CENTERED OVER LA WILL REMAIN TIGHT AND SUPPORTIVE OF BRISK LOW LEVEL WINDS WITHIN THE MIXED LAYER... PARTICULARLY THROUGH THE FIRST HALF OF THE DAY... WITH SUSTAINED WINDS 15-25 MPH AND GUSTS UP TO 30-35 MPH. DEW POINTS ARE STILL EXPECTED TO BOTTOM OUT IN THE SINGLE DIGITS OR PERHAPS EVEN BELOW ZERO THU AFTERNOON... YIELDING VERY LOW RH VALUES. FORTUNATELY THE WINDS SHOULD BE SLOWLY DECREASING BY THE TIME WE REACH THESE VERY LOW RH VALUES... AND TEMPS WILL BE CHILLY... HOWEVER GIVEN THE FAIRLY LOW FINE FUEL MOISTURE OF JUST 5-6% AND THE LACK OF A LOT OF WETTING RAIN TODAY/THIS EVENING... THESE FORECAST PARAMETERS STILL BRING ABOUT CONCERNS FOR ADVERSE FIRE BEHAVIOR. AFTER COORDINATION WITH THE NC FOREST SERVICE... WILL ISSUE A FIRE WEATHER WATCH FOR THU. IF WE CONTINUE TO EXPECT STRONG WIND GUSTS AND LOW RH... THIS WOULD BE UPGRADED TO A RED FLAG WARNING OVERNIGHT. MODELS ARE PROJECTING MORNING THICKNESSES AROUND 50 M BELOW NORMAL... AND FORECAST MAXES IN THE 42-48 RANGE LOOK VERY REASONABLE DESPITE PLENTY OF SUNSHINE. GUIDANCE SUGGESTS THU NIGHT LOWS IN THE MID 20S... ROUGHLY 15 DEGREES BELOW NORMAL WITH CLEAR SKIES AND NEARLY CALM WINDS AS SURFACE HIGH PRESSURE CROSSES THE REGION. SUCH TEMPS COULD POSE A THREAT TO ANY NEWLY BUDDING VEGETATION. AS THE VAST MAJORITY OF SIGNIFICANT SPRING AGRICULTURE OPERATIONS HAS NOT YET BEGUN... WILL NOT ISSUE A FREEZE WARNING AT THIS TIME AS IT IS CLIMATOLOGICALLY TOO EARLY TO BE CONCERNED ABOUT WIDESPREAD AGRICULTURE LOSSES. BUT WE WILL SPREAD THE WORD VIA HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER STATEMENTS REGARDING THIS COLD SPELL. FOR FRI/FRI NIGHT: WITH A FLATTENING MID LEVEL FLOW... THE SURFACE HIGH WILL SHIFT QUICKLY OFF THE COAST FRI MORNING... BRINGING ABOUT A SOUTHWESTERLY RETURN FLOW AND MODERATION IN SURFACE AIR MASS. MODELS SHOW ABOUT AN 18-20 DEG C RISE IN 850 MB TEMPS FROM THU MORNING TO FRI AFTERNOON (ALTHOUGH NOT ALL OF THIS WILL BE REALIZED NEAR THE GROUND). EXPECT ANOTHER DAY OF PLENTIFUL SUNSHINE... ALTHOUGH AN APPROACHING WEAK MID LEVEL SHEAR AXIS WILL LIKELY CAUSE INCREASING HIGH CLOUDS LATE IN THE DAY... THICKENING AND LOWERING INTO THE NIGHT AS A STRONG NRN STREAM SHORTWAVE TROUGH SWINGS ACROSS THE LOWER GREAT LAKES/ST LAWRENCE VALLEY. THICKNESSES START OUT 25- 30 M BELOW NORMAL BUT RISE STEADILY... INDICATING HIGHS OF 55-60. SURFACE RIDGING WILL CONTINUE TO EXTEND FROM OFFSHORE ACROSS THE SOUTHEAST STATES OVERNIGHT SO EXPECT DECOUPLING FROM THE INCREASING 925-850 MB WSW WINDS (TO 30-40 KTS)... BUT THE MID CLOUDS SHOULD HELP KEEP TEMPS UP A BIT... INDICATING LOWS OF 37-41... CLOSE TO NORMALS FOR THIS TIME OF YEAR. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM WEDNESDAY... FOR SAT THROUGH MON: THE AFOREMENTIONED STRONG WAVE CROSSES THE NORTHEAST STATES SAT... BRINGING A WEAK BACKDOOR FRONT TOWARD NC. THE GFS/ECMWF/NAM SHOW THIS FRONT WASHING OUT JUST TO OUR NORTH WITH VERY LITTLE TO NO COOLING IN NC... AND ALL THREE MODELS ARE DRY OVER OUR AREA... WITH THE GFS AND ESPECIALLY NAM FORECAST SOUNDINGS INDICATING A DRY SUBCLOUD LAYER UP TO 850 MB. WITH CONSIDERABLE CLOUDINESS BUT ABOVE-NORMAL THICKNESSES... EXPECT HIGHS CLOSE TO NORMAL SAT... IN THE LOW-MID 60S. OUR RAIN CHANCES RAMP UP CONSIDERABLE LATE SAT NIGHT AND PARTICULARLY SUNDAY. THE MID LEVEL LOW CURRENTLY OVER CA/NV EJECTS EAST ACROSS SRN AZ/NM INTO TX BY EARLY SAT BUT DAMPENS IN FAVOR OF STRONG NRN STREAM ENERGY -- LOCATED OVER MT/WY SAT MORNING. THIS DIVES SOUTHWARD TOWARD MEXICO THROUGH SUN NIGHT BUT SETS THE STAGE FOR MORE NRN STREAM ENERGY TO DIVE INTO THE PLAINS/MIDWEST AND SEND A DEEPENING TROUGH THROUGH THE GREAT LAKES AND OH VALLEY THROUGH SUN NIGHT. ARCTIC HIGH PRESSURE ASSOCIATED WITH THIS TROUGH CROSSES THE NRN GREAT LAKES SUN/SUN NIGHT... WHILE THE SRN PORTION OF THE TROUGH INDUCES CYCLOGENESIS OVER THE CENTRAL GULF STATES... TIGHTENING UP A WARM FRONTAL ZONE JUST SOUTH OF NC AND SETTING THE STAGE FOR INCREASED OVERRUNNING AS AN 850 MB LOW CROSSES TN TOWARD THE WRN CAROLINAS. THE SURFACE LOW IS EXPECTED TO MOVE FROM AL ACROSS GA/SC AND OFF THE COAST SUN AFTERNOON/NIGHT... AND WE SHOULD SEE OUR BEST RAIN CHANCES ALONG AND NORTH/EAST OF THE LOW TRACK... WITH INTENSITY TRENDING DOWNWARD AS THE LOW MOVES OFF THE COAST BUT COVERAGE STAYING HIGH THROUGH SUNDAY NIGHT AS THE MID LEVEL TROUGH APPROACHES. WILL RAISE POPS TO LIKELY SUNDAY THROUGH SUNDAY NIGHT. LOWS SUN MORNING IN THE MID 40S AND HIGHS SUN IN THE MID-UPPER 50S AS THICKNESSES STAY ABOVE NORMAL. GFS FORECAST SOUNDINGS AND PARTIAL THICKNESSES FROM BOTH THE GFS AND ECMWF INDICATE A PERIOD OF SNOW LATE SUNDAY NIGHT INTO MONDAY OVER THE PIEDMONT/WRN SANDHILLS/NW COASTAL PLAIN AS THE SURFACE LOW EXITS AND MID LEVEL TROUGH SWEEPS THROUGH WITH A SATURATED COLUMN ALL AT OR BELOW FREEZING... A REFLECTION OF THE ARCTIC HIGH TO OUR NORTH. WILL JUST MENTION A PERIOD OF RAIN OR SNOW EARLY MON MORNING IN THE NW CWA FOR NOW WITH LOWS CLOSE TO FREEZING AND HIGHS MON ONLY IN THE LOW-MID 40S. FOR MON NIGHT THROUGH WED: NOT A GREAT DEAL OF CONFIDENCE BUT INDICATIONS ARE THAT WE'LL SEE COOL AND DRY WEATHER BEHIND THE TROUGH MON NIGHT THROUGH TUE AS A PORTION OF THE COOL HIGH SHIFTS OVERHEAD. CONFIDENCE THEN PLUMMETS WITH MODELS SOLUTIONS DIVERGING SUBSTANTIALLY AS THE ECMWF TAKES A STRONG NRN STREAM TROUGH QUICKLY ACROSS THE OH VALLEY AND MIDATLANTIC WED WITH A BREEZY FRONTAL PASSAGE... WHILE THE GFS REMAINS FLAT AND FAVORS A SRN STREAM TROUGH STILL WELL BACK OVER THE FOUR CORNERS REGION WED. WITHOUT STRONG INDICATORS LEANING TOWARD EITHER SOLUTION... WILL KEEP IT DRY OVER NC FOR THE TIME BEING... WITH TEMPS NEAR CLIMATOLOGY. -GIH && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... IFR CEILINGS AT KGSO/KINT AND MVFR ELSEWHERE WILL SCATTER OUT THIS AFTERNOON BEFORE A VERY STRONG COLD FRONT SWEEPS ACROSS THE AREA BETWEEN 21Z AND 03Z. AHEAD OF THE FRONT..WINDS ARE FROM THE SOUTHWEST IN THE 15-20KT RANGE...GUSTING TO NEAR 30KT FROM KFAY TO KRWI. A LINE OF SHOWERS AND STORMS WILL ACCOMPANY THE COLD FRONT...WITH A STRONG WIND SHIFT TO NORTHWESTERLY AND THE POTENTIAL FOR GUSTS TO AROUND 40KT. THIS WILL CREATE A STRONG CROSSWIND FOR AT MOST TERMINALS FOR SEVERAL HOURS THIS EVENING AND OVERNIGHT. STRONG NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY...THOUGH WEAKENING FROM WEST TO EAST DURING THE AFTERNOON. VFR CONDITIONS WILL PREVAIL. LOOKING AHEAD: EXPECT PREDOMINATELY VFR CONDITIONS THROUGH SATURDAY. THERE IS A SMALL CHANCE OF LOW LEVEL WIND SHEAR LATER FRIDAY NIGHT. THE NEXT STORM COULD IMPACT THE AREA AS EARLY AS SUNDAY AND INTO EARLY NEXT WEEK. && .FIRE WEATHER... AFTER COORDINATION WITH THE NC FOREST SERVICE AND SURROUNDING OFFICES... WILL ISSUE A FIRE WEATHER WATCH EFFECTIVE THU FROM LATE MORNING THROUGH THE AFTERNOON. FORESTRY OFFICIALS REPORT DRY FINE FUELS (DESPITE LAST FRIDAY'S RAINS)... AND THE COMBINATION OF LOW RH AND STRONG GUSTY WINDS (AS NOTED ABOVE) BRING A CONCERN FOR ADVERSE FIRE BEHAVIOR. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...SMITH
Hazardous weather outlook, Mar 12, 5:02 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT WED MAR 12 2014 NCZ007>011-021>028-038>043-073>078-132115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- 502 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. NCZ083>086-088-089-132115- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 502 PM EDT WED MAR 12 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. VINCENT
In the hours before
Special weather statement, Mar 12, 4:04 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT WED MAR 12 2014
NCZ021-038-122100-
FORSYTH-DAVIDSON-
404 PM EDT WED MAR 12 2014
...SHOWERS WITH STRONG WINDS WILL APPROACHE FORSYTH AND DAVIDSON
COUNTIES BY 500 PM EDT...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS APPROACHING NORTHERN PORTIONS OF THE INTERSTATE
77 CORRIDOR...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THIS LINE OF SHOWERS
TRACKS EAST INTO THE TRIAD DURING THE LATE AFTERNOON RUSH HOUR.
SOME LOCATIONS IMPACTED BY OR SHORTLY AFTER 500 PM INCLUDE...WINSTON-
SALEM...HIGH POINT...LEXINGTON...LINWOOD...BELEWS CREEK...
THOMASVILLE...KERNERSVILLE...CLEMMONS...BETHANIA...LEWISVILLE...
MIDWAY...WALKERTOWN...RURAL HALL...DENTON...ARCADIA...GORDONTOWN...
PFAFFTOWN...DONNAHA...STANLEYVILLE AND SEDGE GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8044 3626 8045 3626 8004 3564 8007
3566 8030 3572 8033 3574 8046 3583 8049
3583 8046 3584 8040 3589 8042 3589 8037
3595 8037 3599 8042 3602 8042 3606 8047
3604 8049 3608 8052
TIME...MOT...LOC 1954Z 276DEG 18KT 3640 8073 3593 8139
VINCENTLocal storm report, Mar 12, 5:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST 1 S WINSTON-SALEM 36.09N 80.27W
03/12/2014 E60 MPH FORSYTH NC TRAINED SPOTTER
ALSO REPORTS OF TREES DOWN.
&&
EVENT NUMBER RAH1401159
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:07 AM EDT | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Mar 12, 2:48 PM EDT | Fire Weather Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 13 hr |
| Mar 12, 4:04 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 56 min |
| Mar 12, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 55 min |
| Mar 12, 5:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Durham, Granville, Orange and 3 more | 52 min |
| Mar 12, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Lee, Moore and 2 more | 56 min |
| Mar 12, 7:07 PM EDT | Special Weather Statement | RAH | Halifax, Harnett, Johnston, Nash, Warren | 53 min |
| Mar 12, 7:56 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.